Thank you for answering my post regarding a rash on the 10th day of taking TEEVIR. The Rash disappeared after taking Allegra but I have not stopped taking Allegra for fear that the rash will return. I was put on PEP after an encounter with a prostitute in Indonesia of unknown status where my condom broke without my knowledge and not knowing the duration of having sex with a broken condom. Perhaps, the doctor gave me PEP after my state of panic more so than anything else. After my return home (Japan), I went to see a doctor and realized that his knowledge on the subject was limited and I was spooked; therefore, I have not been back ever since so I am enduring my side effects in silence. I take the medication at night about 10pm on an empty stomach. After 30 minutes or so, I begin to feel dizzy, to the point of not being able to balance well. In the mornings I wake up with a mild headache and I have to visit the toilet at least twice in one hour. I am still eating as much as I can, and although nauseous sometimes, nothing so bad that I have to vomit. What are the risks involved with stopping the medication on my 20th vs 28th day? When do I test? 30 days from the date of exposure or 45 days from the date of a exposure or 30-45 days from the day I finish taking PEP? What type of test? NAT or 4th generation Antigen and Antibody test?
Thank you for your help.
You are likelty experiencing brain side effects from the efavirenz in TeeVir (Atripla in US) which is one reason many experts dont recommend using that regimen for prophylaxis. Stopping the drug before the planned 28 days will likely improve your side effects within days. Your overall risk for HIV from one sexual encounter is low so the decision to stop the drug is a balance between the likely benefit of stopping the medications to the very very slight increased risk for HIV infection. KH